MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 17 BEADS; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 17 BEADS; ANTI-REFLUX IMPLANT
Catalog Number LXMC17
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Vomiting (2144); Discomfort (2330); Weight Changes (2607); Cramp(s) /Muscle Spasm(s) (4521); Insufficient Information (4580)
Date of Event 05/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the surgeon explanted a linx from a patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/13/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/14/2024.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information was requested, and the following was obtained: when was the initial linx implanted? (b)(6) 2023.When was the device explanted? (b)(6) 2024.What is the lot number? 27939.Prior to linx placement, did the patient have an egd, ph, and manometry studies done? if yes, could you please share the results? i have ems only as pt was not a heartburn center pt at time of insertion, where dilations performed? yes per pt but do not have complete records for this how many dilations did the patient go through? unknown.What are the dates of the dilations? unknown.When using the linx sizing device what technique was used to determine the size ( i.E.Pop plus 2 or pop plus 3 ) unknown ¿ not documented in op note.Did the patient have an autoimmune disease? no.Is the patient currently taking steroids / immunization drugs? no.Did the patient have any pre-existing dysphagia or other conditions (other than gerd) no how severe was the dysphagia/odynophagia before intervention? significant ¿ per emr patients spasms lasted 3-5 min causing him to occasionally vomit.He has been tried on levsin, prednisone with no improvement.Has lost weight.Patient has significant dysphagia that he is not able to eat his food he was very emotional describing how he has to prepare the family's holiday meals and cannot eat any of the meals.Patient has to break down his meals into small portions and chew very slowly he is unable to eat any faster he does have emesis and intense spasms and discomfort postprandially if he is not careful his altered eating habits his led to about 35 pound weight loss in the recent past.Were there any intra-operative complications during implant? unknown was there any hiatal or rural repair done at the same time as the implant? type 1 hiatal hernia repaired were there any other contributing factors that led to the removal of the device other than the reported dysphagia? what was the reason for removal of the linx device? pt stating he cannot continue with current symptoms and no intervention resulted in improvement.Was the device found in the correct position/geometry at the time of removal? yes, d6b.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/17/2024 see attachment.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/20/2024.Additional information received: the motility study demonstrates gerd, a hiatal hernia and normal esophageal motility.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/21/2024.Correction d1, d4.Additional information received: the product code for lot number 27939 is lxmc17.A manufacturing record evaluation was performed for the finished device lot number 27939, and no non-conformances were identified.D1, d4.

Brand Name
1.5T LINX, 17 BEADS
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key19297290
Report Number3008766073-2024-00084
Device Sequence Number6981015
Product Code LEI
UDI-Device Identifier00855106005370
UDI-Public00855106005370
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2024
Device Catalogue NumberLXMC17
Device Lot Number27939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer05/10/2024
05/14/2024
05/17/2024
05/20/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date05/14/2024
05/17/2024
05/20/2024
05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale